Do Verapamil side effects lessen with time?

I was on verapamil for paroxysmal AF. I am really sensitive to the drugs so the Dr agreed for me to take half the 40mg dose three times a day. But I felt dizzy so he suggested I take it if I have AF, like a pill in pocket. However on Thursday I had repeated episodes of AF so advised to start verapamil again. Not had any further episodes thank goodness so perhaps it works; I felt one starting but it did not last. Now I feel unsteady on my feet. Has anyone had side effects that pass once you get used to the drug? How long did you have to wait for this to happen?

4 Replies

oldestnewest
  • I'm afraid it's not looking like anyone on this site today has ever taken Verapamil. You could post Verapamil in the search box at the top right corner of this page and see if there are any old posts relating to this drug.

    Regards

    Jean

  • I took 240mg of verapamil (Securon SR) for about ten years. My only lasting side effect was constipation. Initially it made me sensitive to hot weather. I was prescribed it for BP but I'm sure that was what put my heart into slow mode normally in the mid 40's. After my second cardioversion I was told to stop it.

  • I was prescribed varapamil and flexanide. I could not tolerate it. Made me really dizzy, breathless and constipated. It made me feel very ill.

  • I am on it to it does cause constipation but you just adjust your diet by drinking more apple and orange juice

You may also like...